Colorado, 2014Tornado and Hail in Colorado, June 30, 2014
June 30, 2014 · NWS PUB · 2 events in 1 county or zone
A cluster of strong to severe storms produced hail up to golf ball size and a brief tornado west-southwest of Springfield.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of strong to severe storms produced hail up to golf ball size and a brief tornado west-southwest of Springfield.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 30, 2:41 PM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 30, 2:41 PM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT MON JUN 30 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 257 PM MDT MON JUN 30 2014
...HOT WITH ISOLATED DRY THUNDERSTORMS THIS EVENING...THEN COOLER
WEATHER FOR TUESDAY...
INITIAL PUSH OF THE FRONT MOVED THROUGH SOUTHEAST CO THIS MORNING
AND HAS STALLED OUT ALONG A LINE FROM PUEBLO...TO WALSENBURG TO
KIM...SOUTHEASTWARD TO SPRINGFIELD. TO THE NORTH AND EAST OF THIS
BOUNDARY...DEW POINTS HAVE COME UP INTO A MEAGER 30S AND 40S...AND
TO THE SOUTH AND WEST OF THE BOUNDARY...DEW POINTS REMAIN IN THE
TEENS AND 20S. THIS HAS YIELDED CRITICAL TO NEAR CRITICAL FIRE
WEATHER CONDITIONS FOR THE MOUNTAINS AND VALLEYS...THOUGH WINDS HAVE
BEEN STRONGEST ACROSS CHAFFEE AND LAKE COUNTIES WHERE CURRENT RED
FLAG WARNING IS OUT. WIND SPEEDS HAVE BEEN GUSTY AT TIMES ELSEWHERE
ACROSS THE MOUNTAINS...BUT A LITTLE SPOTTIER IN COVERAGE.
HIGH BASED THUNDERSTORMS HAVE DEVELOPED ACROSS THE SAN LUIS
VALLEY...AND ALONG THE FRONTAL BOUNDARY EXTENDING ACROSS THE PLAINS.
WITH TEMPERATURES AROUND 100...AND INVERTED V SOUNDINGS...GUSTY
WINDS UP TO 50 MPH AND DRY LIGHTNING WILL BE THE PRIMARY STORM
THREATS...THOUGH COVERAGE OF DRY LIGHTNING APPEARS TOO LIMITED TO
WARRANT A RED FLAG WARNING. TO THE SOUTHEAST OF BACA
COUNTY...SOUTHERLY WINDS ARE ADVECTING 50S AND LOWER 60 DEW POINTS
TOWARDS THE AREA...SO CAPES ARE HIGHER DOWN THAT WAY (UP TO 1000-
1500 J/KG)...AND COULD RESULT IN A MARGINAL STRONG TO SEVERE
THUNDERSTORM IN EXTREME SOUTHEAST CORNER OF COLORADO.
SECONDARY SURGE OF THE FRONT IS MAKING ITS PUSHING SOUTH OF THE
PALMER DIVIDE ATTM...SHIFTING WINDS OUT OF THE NORTHEAST AND
EVENTUALLY INCREASING DEW POINTS INTO 40S AND 50S OVERNIGHT. EXPECT
HIGH BASED THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AND BEHIND
THIS BOUNDARY AS IT CONTINUES DROPPING SOUTHWARD THROUGH THE PLAINS
THIS EVENING. THERE MAY BE A LULL LATER THIS EVENING BEHIND THE
BOUNDARY...THEN WAA OVERTOP FRONTAL BOUNDARY MAY GEN UP ANOTHER
ROUND OF ISOLATED THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS. HIGH
RES SHORT RANGE MODELS HAVE BEEN CONSISTENTLY DOING THIS...THOUGH
ITS POSITION ACROSS THE PLAINS VARIES FROM RUN TO RUN. WILL CARRY
HIGHEST POPS ACROSS THE SOUTHEAST CORNER WHERE NORTHERN EDGE OF
DEVELOPING MCS IS LIKELY TO AFFECT THIS AREA...WITH ISOLATED POPS
FARTHER NORTH. AS UPSLOPE FLOW SETS IN TONIGHT...EXPECT STRATUS TO
DEVELOP ALONG THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS
AND PORTIONS OF THE SOUTHEAST PLAINS TOWARDS MORNING.
ON TUESDAY...MOISTURE STARTS TO DECREASE BEHIND THE FRONT...AS TAIL
END OF UPPER TROF WILL BE GLANCING BY TO THE NORTHEAST EARLY IN THE
DAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS THE
MOUNTAINS DURING THE AFTERNOON...BUT SE PLAINS WILL REMAIN CAPPED.
DEPENDING ON HOW MUCH MOISTURE REMAINS POOLED UP ACROSS THE
SOUTHEAST MOUNTAINS...WILL DETERMINE AVAILABLE CAPE FOR AFTERNOON
THUNDERSTORMS...WHICH IN TURN WILL DETERMINE EXTENT OF HEAVY
RAINFALL POTENTIAL. BASED ON LATEST RUNS...LOOKS LIKE DEW POINTS
WILL FALL OFF INTO THE LOWER 40S WHICH WILL KEEP CAPE VALUES UNDER
1000 J/KG. BURN SCARS WILL HAVE TO BE MONITORED CLOSELY SHOULD A
STRONGER STORM IMPACT THESE AREAS...BUT FOR NOW THREAT DOES NOT LOOK
ALL THAT HIGH. TEMPERATURES ON TUESDAY WILL BE AROUND 20 DEGREES
COOLER THAN THOSE OF TODAY ACROSS THE SOUTHEAST PLAINS. -KT
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 257 PM MDT MON JUN 30 2014
...SHOWERS AND STORMS BECOMING MORE FREQUENT...
THE EXTENDED LOOKS FAIRLY TRANQUIL...A TYPICAL PATTERN FOR JULY.
HIGH PRESSURE WILL BE CENTERED OVER NM FOR MUCH OF THE PERIOD AS THE
RIDGE BECOMES ESTABLISHED BETWEEN TROUGHS OVER THE PACNW AND ERN
CANADA. BASICALLY...WE WILL BE UNDER WEAK FLOW ALOFT WHICH WILL KEEP
THE FIRE DANGER MINIMAL...AND BRING THE AREA SOME MODEST SUBTROPICAL
MOISTURE AS A WEAK MONSOONAL PATTERN SETS UP LATE THIS WEEK.
NOT MUCH TO DISTINGUISH ONE DAY FROM THE REST AS WE MOVE PAST
TUESDAY...BUT RIGHT NOW IT LOOKS LIKE THE BEST PRECIP CHANCES WILL
COME LATE THU AFTERNOON OR EVE. WED COULD SEE SOME LOCALLY HEAVY
SHOWERS OR STORMS...BUT MAINLY OVER THE MTS. THU BRINGS SLIGHTLY
BETTER MID LEVEL MOISTURE UP FROM THE SOUTH...SO COULD SEE A LITTLE
BETTER OVERALL COVERAGE ON THU. THIS DAILY PATTERN OF CONVECTION
SHOULD CONTINUE INTO NEXT WEEKEND AND BEYOND. RIGHT NOW IT DOES NOT
LOOK LIKE A STRONG MONSOON...BUT IT IS STILL PRETTY EARLY IN
THE SEASON.
TEMPS SHOULD SLOWLY REBOUND FROM THE 80S OVER THE PLAINS WED...TO
THE LOW-MID 90S FOR THE END OF THE WEEK...AND POSSIBLY WARMER BY
NEXT WEEKEND AS THE RIDGE BEGINS SHIFTING EWD. GFS MEX GUIDANCE LOOKS
A BIT TOO WARM FOR THE EXTENDED...GIVEN THE INCREASED MOISTURE...SO
STUCK CLOSER TO THE ENSEMBLE TEMPS WHICH ARE CLOSER TO THE ECMWF MOS
FIGURES. ROSE
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 257 PM MDT MON JUN 30 2014
A COLD FRONT WILL DROP THROUGH THE SOUTHEAST PLAINS THIS EVENING
SHIFTING WINDS OUT OF THE NORTHEAST AT 15 TO 30 KTS THROUGH THE
EVENING. ISOLATED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING WHICH COULD PRODUCE SOME ERRATIC GUSTY WINDS UP TO 50 MPH
AND LIGHTNING. THESE COULD IMPACT ALL THREE TAF SITES. AS MOISTURE
SPREADS BACK WESTWARD IN EASTERLY WINDS OVERNIGHT...VFR TO MVFR
STRATUS WILL DEVELOP ACROSS THE LOWER EASTERN SLOPES OF THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE KCOS AND
KPUB TAF SITES. STRATUS WILL BREAK BY 18Z AT BOTH TAF SITES.
ISOLATED TO SCATTERED -TSRA WILL DEVELOP ACROSS THE MOUNTAINS BY
AFTERNOON...THOUGH THESE WILL LIKELY DIMINISH AS THEY MOVE TO THE
SOUTHEAST INTO THE ADJACENT PLAINS. -KT
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ220.
&&
SHORT TERM...KT
LONG TERM...ROSE
AVIATION...KT
Hazardous weather outlook, Jun 30, 10:31 AM MST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1131 AM MDT MON JUN 30 2014
COZ058>089-093>099-011745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1131 AM MDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE LA GARITA AND EASTERN SAN
JUAN MOUNTAIN RANGES THIS AFTERNOON WITH LIGHTNING AND GUSTY
OUTFLOW WIND GUSTS TO 40 MPH POSSIBLE.
MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TO
DEVELOP ACROSS THE EASTERN MOUNTAINS BY THIS AFTERNOON AND SPREAD
EAST ACROSS THE PLAINS THROUGH THIS EVENING. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LIGHTNING...AND OUTFLOW WIND GUSTS TO NEAR
45 MPH.
ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER BACA
COUNTY THIS EVENING AND OVERNIGHT WHERE BETTER MOISTURE AND
INSTABILITY WILL EXIST. HAIL TO THE SIZE OF QUARTERS AND WIND
GUSTS TO 60 MPH MAY BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS
THROUGH MIDNIGHT.
THUNDERSTORM ACTIVITY WILL SHIFT SOUTH AND EAST OVERNIGHT...WITH
A FEW LINGERING THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF
SOUTHEAST COLORADO INTO EARLY TUESDAY MORNING.
LOW HUMIDITY VALUES COMBINED WITH BREEZY CONDITIONS WILL PRODUCE
NEAR CRITICAL FIRE WEATHER CONDITIONS OVER LAKE AND CHAFFEE COUNTIES
THIS AFTERNOON. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING
ACTIVITIES OVER THE CENTRAL MOUNTAINS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD.
ON TUESDAY...STORMS WILL BE CONFINED MAINLY TO AREAS IN AND NEAR
THE MOUNTAINS. THEN...THURSDAY THROUGH THE WEEKEND...THE CHANCE
FOR STORMS WILL EXTEND OUT ONTO THE PLAINS.
THE PRIMARY WINDOW FOR STORM DEVELOPMENT WILL BE THE AFTERNOON
AND EVENING HOURS. PRIMARY STORM THREATS WILL BE LIGHTNING AND
HEAVY RAIN. HOWEVER...A FEW STORMS COULD ALSO PRODUCE LARGE HAIL
AND STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER BACA COUNTY LATE THIS AFTERNOON THROUGH MIDNIGHT.
31/44
In the hours before
Special weather statement, Jun 30, 12:16 PM MST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
116 PM MDT MON JUN 30 2014
COZ086>088-302000-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
116 PM MDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS...
NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 200 PM
MDT...
AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HIGH BASED THUNDERSTORM 23 MILES NORTHEAST OF WALSENBURG...OR 25
MILES SOUTH OF PUEBLO...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LAS
ANIMAS...NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES.
LAT...LON 3788 10468 3803 10459 3793 10423 3770 10435
TIME...MOT...LOC 1916Z 295DEG 14KT 3791 10455
KT
Special weather statement, Jun 30, 2:39 PM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT MON JUN 30 2014
COZ089-093-095-097-302215-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
339 PM MDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROWLEY...WESTERN
KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 415
PM MDT...
AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WILD HORSE POINT...OR 30 MILES SOUTHWEST OF
AROYA...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HASWELL...BLUE LAKE AND ARLINGTON.
LAT...LON 3817 10329 3852 10378 3852 10317 3861 10317
3851 10280
TIME...MOT...LOC 2138Z 304DEG 23KT 3850 10348
SRSpecial weather statement, Jun 30, 3:16 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT MON JUN 30 2014
COZ085-086-089-302345-
CROWLEY COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
416 PM MDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROWLEY...
NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 545 PM
MDT...
AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS NEAR HANOVER...OR 23 MILES NORTHEAST OF
PUEBLO... MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TRUCKTON AND HANOVER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3853 10405 3852 10377 3836 10374 3843 10448
3863 10447 3879 10405
TIME...MOT...LOC 2215Z 262DEG 15KT 3855 10435Special weather statement, Jun 30, 3:40 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT MON JUN 30 2014
COZ097-098-010015-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
440 PM MDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS AND EAST CENTRAL
BENT COUNTIES UNTIL 615 PM MDT...
AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS 12 MILES SOUTH OF LAMAR...MOVING EAST AT 20
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE DEVELOPING STORMS.
LOCATIONS IMPACTED INCLUDE...
HOLLY AND GRANADA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3776 10282 3803 10277 3808 10205 3785 10204
3765 10205
TIME...MOT...LOC 2238Z 278DEG 16KT 3791 10269Special weather statement, Jun 30, 3:43 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT MON JUN 30 2014
COZ095>098-010015-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
443 PM MDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...NORTHERN PROWERS AND
NORTHEASTERN BENT COUNTIES UNTIL 615 PM MDT...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG THUNDERSTORMS 10 MILES NORTH OF HASWELL...OR 18
MILES SOUTH OF AROYA...MOVING EAST-SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EADS...SHERIDAN LAKE...HARTMAN...HASWELL...BRANDON...NEEOSHE
RESERVOIR...NEEGRONDA RESERVOIR...TOWNER...CHIVINGTON...SWEETWATER
RESERVOIR AND QUEENS RESERVOIR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3837 10345 3838 10345 3852 10336 3853 10317
3861 10317 3861 10205 3809 10205
TIME...MOT...LOC 2242Z 291DEG 28KT 3860 10323Tornado, Baca
- When
- June 30, 4:20 PM MST to 4:23 PM MST
- Where
- Baca County, 3.34 mi SW of Springfield to 3.08 mi SW of Springfield
- Rating
- EF0
- Path length
- 0.27 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 37.361, -102.656
A brief landspout tornado occurred over open country with no damage.
Hail, Baca
- When
- June 30, 5:49 PM MST to 5:54 PM MST
- Where
- Baca County, Campo
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.100, -102.580
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 30, 2014$17 million · EF2 · 138 events
- Tornadoes and Flash Flooding in Illinois, June 30, 20141 injured · $2.8 million · EF2 · 66 events
- Damaging Winds and Lightning Strike in Wisconsin, June 30, 20141 death · $233,000 · 65 kt wind · 21 events
- Tornadoes and Damaging Winds in Indiana, June 30, 2014$892,000 · EF2 · 23 events
- Flash Flooding and Flooding in Illinois, June 30, 2014$565,000 · 52 kt wind · 16 events
- Tornado and Damaging Wind in Iowa, June 30, 2014$200,000 · EF1 · 2 events
- Flash Flooding and Hail in Iowa, June 30, 2014$100,000 · 3 in hail · 12 events
- Flash Flood and Hail in Nebraska, June 30, 2014$50,000 · 1.75 in hail · 17 events
- Tornadoes and Hail in Indiana, June 30, 2014EF1 · 24 events
- Damaging Wind and Lightning Strike in Illinois, June 30, 2014$65,000 · 60 kt wind · 2 events
- Damaging Winds in Michigan, June 30, 2014$45,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, June 30, 20141.75 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516068, 516070.